MAUDE Adverse Event Report: LUTONIX, INC LUTONIX 035AV DRUG COATED PTA DILATION CATHETER; DRUG COATED BALLOON PTA CATHETER

LUTONIX, INC LUTONIX 035AV DRUG COATED PTA DILATION CATHETER; DRUG COATED BALLOON PTA CATHETER
Model Number 9010
Medical Device Problem Codes Inflation Problem (1310); Difficult to Remove (1528); Device-Device Incompatibility (2919); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/12/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: one lutonix 035av drug coated balloon which was loaded along with an unknown guide wire was returned for evaluation.On the visual evaluation, bunching of catheter shaft lumen was noted near the distal end of the hub and the unknown guide was loaded into the catheter.No other anomalies were observed.On functional testing, an attempt to remove the loaded guidewire from the device, but it was unsuccessful.Furthermore, the in-house presto inflation was used to inflate the balloon from 8 atm to 12 atm, but the balloon was unable to inflate.No other functional testing.As during the visual evaluation, the catheter shaft lumen at the catheter hub was noted to be bunched and during the functional testing, the loaded guide wire was unable to remove and further the device was unable to inflate.Hence, the investigation is confirmed for both reported inflation issue and identified bunched catheter lumen and guide wire removal difficulty.During the sample evaluation, the catheter lumen near to the hub was noted to be bunched, which might contribute to the reported inflation issue.A definitive root cause for the reported inflation issues and identified bunched catheter lumen, and guide wire removal difficulty could not be determined based upon the provided information.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.H10: d4 (expiration date: 06/2024) h11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that during an angioplasty in the subclavian vein via the arteriovenous fistula access, the drug-coated balloon allegedly failed to inflate.The procedure was completed using another device.There was no reported patient injury.

Brand Name
LUTONIX 035AV DRUG COATED PTA DILATION CATHETER
Common Device Name
DRUG COATED BALLOON PTA CATHETER
Manufacturer (Section D)
LUTONIX, INC
9409 science center dr
new hope 55428
Manufacturer (Section G)
C.R. BARD, INC. (GFO)
289 bay road
queensbury 12804
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key19002108
Report Number3006513822-2024-00013
Device Sequence Number15816908
Product Code PRC
UDI-Device Identifier00801741202575
UDI-Public(01)00801741202575
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P170003
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9010
Device Catalogue NumberLX35751260V
Device Lot NumberGFHR0975
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/30/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/22/2024
Initial Report FDA Received Date03/29/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown